MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (Sparks) BD BACTEC¿ MGIT¿ 960 SIRE Kit; SUSCEPTIBILITY TEST POWDERS, ANTIMYCOBACTERIAL

BECTON, DICKINSON & CO. (Sparks) BD BACTEC¿ MGIT¿ 960 SIRE Kit; SUSCEPTIBILITY TEST POWDERS, ANTIMYCOBACTERIAL
Catalog Number 245123
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd bactec¿ mgit¿ 960 sire kit, one (1) ethambutol patient culture tube had positive growth and appeared visibly turbid.In addition, a reconstituted ethambutol tube was inoculated without bacteria and visibly demonstrated turbid growth.A microscopic examination of a smear prepared from the tube revealed numerous cocci and other indistinct cellular forms.No clear acid-fast bacilli (afb) were observed.There were no health impact or consequences reported.This is report 3 of 3.
 
Additional Manufacturer Narrative
Investigation summary: introduction material #: 245123 batch #: 6110477 defect: contamination background mgit 960 sire supplement is manufactured by rehydrating the media components with usp purified water and mixed until a homogeneous solution is obtained.The solution is then sterile filtered and dispensed into vials; stoppers are manually placed in the vial opening; septum caps are manually placed on top of the stopper and then mechanically crimped per standard operating procedures (sop).Antibiotics mgit 960 streptomycin, mgit 960 isoniazid, mgit 960 rifampin and mgit 960 ethambutol are manufactured by rehydrating components in usp purified water and mixing into a homogenous solution.The solution is then sterile filtered, dispensed into vials and stoppered by machine.The vials are lyophilized and crimp caps are applied per sop.Eight mgit 960 sire supplement vials are then manually packaged with one vial of each antibiotic to make a mgit 960 sire supplement kit (material 245123).Batch history review the batch history record review was satisfactory.The release testing that is performed on this product does include physical attribute testing.The products are tested for physical attributes prior to release to ensure that they conform to product specifications.All physical attribute testing performed on this batch was satisfactory per bd internal procedures.Complaint history the complaint history was reviewed; a contamination trend has been identified.Sample testing photos were provided; however, review of retains and photos were not required as the complaint was confirmed through contamination trend.Conclusion a contamination trend, which includes this product, has been identified by bd.A corrective and preventive action (capa) has been opened to formally investigate the issue.Bd will continue to monitor and trend all contamination related complaints.

Brand Name
BD BACTEC¿ MGIT¿ 960 SIRE Kit
Common Device Name
SUSCEPTIBILITY TEST POWDERS, ANTIMYCOBACTERIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (Sparks)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (Sparks)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
+1(410)316-4000
MDR Report Key50325246
Report Number1119779-2026-01633
Device Sequence Number15946850
Product Code MJA
UDI-Device Identifier00382902451235
UDI-Public(01)00382902451235(17)270801(10)6110477
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K003062
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number245123
Device Lot Number6110477
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/04/2026
Initial Report FDA Received Date08/19/2026
Supplement Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown